Fentanyl-laced heroin still in Kamloops
By Jennifer Stahn
Image Credit: (CREDIT/KelownaRCMP)
January 06, 2015 - 10:48 AM
WARNING COMES ON HEELS OF VERNON OVERDOSES
KAMLOOPS - The tainted drugs that have Vernon RCMP concerned following a recent rash of overdoses have been in Kamloops for awhile already but people have ‘learned how to use it’ according to an outreach worker.
There have been six overdoses, including two fatal ones, in Vernon since Dec. 30 and one woman said she believed her heroin was mixed with Fentanyl, an extremely potent drug that many users actually like.
Ken Salter of ASK Wellness in Kamloops says many of the people he speaks with actually are fine with Fentanyl, but because the drug is so much stronger than straight heroin they have to adjust their use.
“The drug is still here but over the summer the people who use (heroin) have learned to use it, they know it has Fentanyl and are fine with it,” he says, adding they will only do a quarter as much because they know it is so much stronger.
The outreach centre is in the process of putting up posters to let their clients know of the overdoses in Vernon and to remind them to not use alone.
“If you go down, you need someone to call 911 for you,” Salter notes.
Meanwhile RCMP have not heard about a spike in overdoses that could be attributed to the Fentanyl-laced heroin either, but Cpl. Cheryl Bush points out that we have had those instances here before.
To contact a reporter for this story, email Jennifer Stahn at firstname.lastname@example.org or call 250-819-3723. To contact an editor, email email@example.com or call 250-718-2724.
News from © InfoTel News Ltd, 2015